Our expert says:
It sounds like both you and your partner have both agreed that you have a problem. That is the first step to getting the help you need. There could be many reasons for why your partner is having difficulty with sex. This could include
- side effects of the medication,
- struggles that she is having within herself,
- issues in the relationship
My immediate thoughts are:
1.Don’t despair, it is very likely that something can be done to help. The fact that you have had an excellent sex life before is in your favour.
2.Ensure that your girlfriend’s mental health problems are fully treated. Ongoing depression or anxiety can interfere with sexual function.
3.Check to see that her antidepressant is not making her disinterested in sex. There are antidepressants that have no effect on sexual function.
4.Continue to talk to each other, and guard against retreating into silence and anger over this issue.
5.Maintain your hope and desire for a better sex life, and commit to taking the right steps to attain this.
The longer that problems continue the more likely it will affect your relationship. Sexual problems like you described must be dealt with decisively.
If you continue to struggle, I would strongly suggest you seek help with an experienced sexologist or sex therapist.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.